Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts
G

·
Discussion Starter · #1 ·
I was just going to put my med. details on the bb. here and then thought does anyone think that some of the med. we take acually hinder the workings of others ?Reading the question what is everyone taking for ibs, it seemed to me that the more meds. we take the worst the ibs gets. Or are some meds. making us have more pain so we take another type of med.WHAT DO YOU ALL THINK OF THIS ????
 
G

·
Discussion Starter · #2 ·
Just checking if any replies here yet!No ... Oh Well I'll just have to bump it up then a bit.Some of you must have answers to this question. Please ?
 
G

·
Discussion Starter · #3 ·
Hi Victoriar,Seemed loley all here by yourself.I woudl say yes to your question. some drugs I suspect do cause problems, in fact there is a response called ( thinks back many years!) iatrogenic disease.Basically this is when medication causes other conditions in the body, not side effects but other condiitons.Its a long time since I was into all that, thats one of the advantages of Hypnotherapy - its all natural!best regardsMike
 
G

·
Discussion Starter · #4 ·
I understand where you're coming from. I just recently found this website, so please bare with my ignorance in learning to use a chat room. I was prescribed a common antidepressant (Amitripiline?) for my IBS about 7 years ago. What I learned about three months ago from "Irritable Bowel Syndrome & the Mind-Body Brain-Gut Connection" was that the drug could cause the same symptoms I was having from IBS not to mention excessive weight gain (about 40 lbs. worth for me). My doctor never told me about any of this. I just recently discovered this from Dr. Salt's book. It's been very informative for me. I hope this helps you. It has been a great relief for me to discover that I'm not crazy and that this disease actually exists and that I'm not alone. ------------------
 

·
Registered
Joined
·
779 Posts
I think sometimes we take too many meds at once including vitamins, and they work against each other. We are all so desperate for a quick fix when we feel so sick that we reach for meds that could actually make matters worse. Alot of meds cause constipation or diahreah and it's the main symptom for IBS. I say look at your diet very close, we all eat more junk food than we think and dont admit that we do. Also the convenient pre-package food with all that additive and preservatif cant be good for you. I'm not saying not to take meds but I personnaly think we are better off controling this with diet, exercise which is good to help relieve stress which in turn is part of ibs too.
 

·
Registered
Joined
·
5,427 Posts
Yes is the answer to your question. I worked in a Pharmacy for 6 years and many times people would get a prescription to get rid of side effects of other prescriptions. It turns into a cycle that sometimes can make you very ill. Now a days you hear the commercials for different meds and they mention the side effects and you got to think why in the world would anyone want to take the stuff. Also the med are tested on usually young males and the side effect are much different for us older folks when we take them. This is something I try to bring to the attention of others when the say how bad they are feeling and is this just IBS. Alway check to see what the side effect are and pay attention to your body.Linda
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top